Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 29, 2013, 2:26 AM CST for 4 states. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 2:26 AM CST (08:26 UTC)
- In effect from
- Jan 29, 2013, 12:00 PM CST
- Expired
- Jan 30, 2013, 2:35 AM CST
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS74 KMEG 290826 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 226 AM CST TUE JAN 29 2013 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS THE MIDSOUTH TODAY AND TONIGHT... .A STRONG SPRING-LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL PLAINS TO THE MIDWEST TODAY AND TONIGHT. SOUTH WINDS AHEAD OF THE STORM WILL INCREASE STARTING THIS AFTERNOON ACROSS WESTERN AND NORTHERN AREAS OF THE MIDSOUTH...AND THEN BEGINNING THIS EVENING ACROSS NORTHEAST MISSISSIPPI. THE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH GUSTS TO 40 MPH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055- 088>092-291600- /O.NEW.KMEG.WI.Y.0001.130129T1800Z-130130T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 226 AM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 40 MPH. * TIMING...FROM NOON TODAY THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-022>024-291600- /O.NEW.KMEG.WI.Y.0001.130130T0000Z-130130T1200Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN- CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... TUPELO...AMORY...ABERDEEN 226 AM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 40 MPH. * TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
4 follow-up statements
809 WWUS74 KMEG 291554 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 954 AM CST TUE JAN 29 2013 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS THE MIDSOUTH THIS AFTERNOON THROUGH TONIGHT... .A STRONG SPRING-LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL PLAINS TO THE MIDWEST TODAY AND TONIGHT. SOUTH WINDS AHEAD OF THE STORM WILL INCREASE STARTING THIS AFTERNOON ACROSS WESTERN AND NORTHERN AREAS OF THE MIDSOUTH...AND THEN BEGINNING THIS EVENING ACROSS NORTHEAST MISSISSIPPI. THE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH GUSTS TO 40 MPH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055- 088>092-300000- /O.CON.KMEG.WI.Y.0001.130129T1800Z-130130T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 954 AM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30 MPH... GUSTING TO 40 MPH. * TIMING...FROM NOON TODAY THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-022>024-300000- /O.CON.KMEG.WI.Y.0001.130130T0000Z-130130T1200Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN- CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... TUPELO...AMORY...ABERDEEN 954 AM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30 MPH... GUSTING TO 40 MPH. * TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SWC
920 WWUS74 KMEG 292203 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 403 PM CST TUE JAN 29 2013 ...STRONG SOUTH WINDS EXPECTED THROUGH TONIGHT... .A STRONG SPRING-LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL PLAINS TO THE MIDWEST TONIGHT. STRONG SOUTH WINDS WILL BE SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 45 MPH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055- 088>092-300600- /O.CON.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 403 PM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 45 MPH. * TIMING...NOW THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-022>024-300600- /O.CON.KMEG.WI.Y.0001.130130T0000Z-130130T1200Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN- CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... TUPELO...AMORY...ABERDEEN 403 PM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 40 MPH. * TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SWC
766 WWUS74 KMEG 300610 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1210 AM CST WED JAN 30 2013 ...STRONG SOUTH WINDS EXPECTED OVERNIGHT... .A STRONG SPRING LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL PLAINS TO THE MIDWEST OVERNIGHT. STRONG SOUTH SOUTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL BE LIKELY OVERNIGHT. STRONGER WINDS WILL OCCUR NEAR THUNDERSTORMS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055- 088>092-301200- /O.CON.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1210 AM CST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 40 MPH. * TIMING...NOW THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-022>024-301200- /O.CON.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN- CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... TUPELO...AMORY...ABERDEEN 1210 AM CST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 45 MPH. * TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
376 WWUS74 KMEG 300835 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 235 AM CST WED JAN 30 2013 ...WIND ADVISORY CANCELLED... .WIND SPEEDS SHOULD REMAIN WIND ADVISORY CRITERIA OVERNIGHT. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-300945- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 235 AM CST WED JAN 30 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA THROUGH THE REMAINDER OF THE OVERNIGHT. $$ PWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:44 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 28, 11:44 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1144 PM CST MON JAN 28 2013 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 943 PM CST MON JAN 28 2013/ UPDATE... VERY MILD CONDITIONS PREVAILED ACROSS THE MIDSOUTH AT 9 PM.. WITH ALL BUT A FEW TN RIVER LOCATIONS IN THE 60S. SURFACE DEWPOINTS WERE AVERAGING IN THE MID 50S. GOES IR IMAGERY SHOWED MARINE STRATUS SPREADING NORTH THROUGH SOUTH MS. THESE CLOUDS SHOULD ARRIVE TO THE MIDSOUTH DURING THE OVERNIGHT. OVERNIGHT THUNDERSTORM CHANCES WERE REMOVED IN AN EARLIER UPDATE... AS THE REGION SHOULD REMAIN CAPPED TO SURFACE BASED CONVECTION. ELEVATED INSTABILITY...WHILE NONZERO...IS LIMITED. A FEW SHOWERS WILL BE POSSIBLE IN THE WARM ADVECTION REGIME... PARTICULARLY NORTHEAST AR. HAVE LEFT A MENTION OF SHOWERS IN PLACE FOR NORTHEAST AR. A NOTE REGARDING NOAA WEATHER RADIO... TECHNICIANS ARE WORKING TO RESTORE FAILED EQUIPMENT. SERVICE SHOULD HOPEFULLY RESUME SHORTLY. PWB PREV DISCUSSION... /ISSUED 555 PM CST MON JAN 28 2013/ UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 350 PM CST MON JAN 28 2013/ DISCUSSION... CURRENTLY ACROSS THE MIDSOUTH REGION...TEMPERATURES WERE REACHING INTO THE UPPER 60S WITH SOME SITES SEEING LOWER 70S AS A WARM MOIST AIRMASS DOMINATES. SKY COVER HAS REDUCED OVER THE LAST TWELVE HOURS LEAVING MOST OF THE MIDSOUTH REGION WITH SCATTERED TO BROKEN SKIES...THUS ALLOWING FOR SLIGHTLY WARMER TEMPERATURES THAN EXPECTED. TONIGHT THROUGH WEDNESDAY...THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE MIDSOUTH REGION IN THE SLIGHT RISK FOR SEVERE WEATHER...WHILE SOUTHWESTERN PORTIONS OF THE REGION HAVE BEEN PLACED IN THE MODERATE RISK. A ROBUST...POSITIVELY TILTED 500MB TROUGH AND A RAPIDLY DEEPENING SURFACE LOW CONTINUE TO EJECT OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. A STRONG WARM AIR ADVECTION REGIME OUT AHEAD OF THESE FEATURES WILL PROVIDE AT LEAST SOME INSTABILITY ACROSS THE REGION. HOWEVER...THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO THE OVERALL MAGNITUDE OF AVAILABLE ENERGY AS FORECAST MODELS VARY. THE MAIN ISSUE WILL BE THE TIMING OF THE EVENT. THE 12Z GFS RUN LOOKED TO BE THE MAIN OUTLIER THIS MORNING AS IT WAS MUCH FASTER WITH THE OVERALL SPEED/TIMING OF THE EVENT...THE 12Z NAM AND THE 00Z ECMWF WERE QUITE A BIT SLOWER. HOWEVER...THE SOLUTION FROM THE LATEST 12Z ECMWF RUN SEEMS TO BE IN AGREEMENT WITH GFS AT THIS POINT. THIS SOLUTION WILL ALLOW FOR EARLIER ONSET OF CONVECTION...THUS LETTING ANY THUNDERSTORMS TAP INTO ADDITIONAL HEATING THAT WILL HAVE TAKEN PLACE DURING THE DAY. WITH THAT SAID...OVERALL SBCAPE LOOKS TO BE MARGINAL AS VALUES STRUGGLE TO REACH 1000J/KG ACROSS THE SOUTH...AND BARELY TOP 500J/KG ACROSS THE NORTH. EXPECTING A BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO MOVE INTO EASTERN ARKANSAS AROUND 00Z WEDNESDAY...BEFORE TRANSITIONING INTO A MORE QLCS TYPE STORM MODE WITH BOWING SEGMENTS. WITH 0-1KM/0-3KM HELICITIES REACHING INTO THE 300-500 M2/S2 RANGE...SOME EMBEDDED LOW TOPPED SUPERCELLS WILL BE POSSIBLE ACROSS AREAS WITHIN THE MODERATE RISK ZONE...ESPECIALLY EARLY ON. BY AROUND 03Z...THE SYSTEM WILL HAVE CONSOLIDATED AND WILL BE MOVING EAST OF THE MISSISSIPPI RIVER INTO WEST TENNESSEE AND NORTH MISSISSIPPI. AS THUNDERSTORMS TAP INTO THE 70KT 850MB LLJ...DAMAGING WIND GUSTS OF AROUND 60-80MPH WILL BE POSSIBLE AT THE SURFACE...AND AN ISOLATED TORNADO CANNOT BE RULED OUT EARLY ON WITHIN THE MODERATE RISK ZONE. AS THE LINE MOVES EAST AFTER MIDNIGHT...THE SEVERE THREAT WILL DIMINISH SLIGHTLY...ALTHOUGH SOME DAMAGING WINDS WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. SHOWERS WILL CONTINUE FOR A FEW HOURS BEHIND THE INITIAL LINE AS IT MOVES ACROSS THE AREA. SKIES SHOULD BEGIN TO CLEAR AND TEMPERATURES WILL DROP INTO THE MID TO UPPER 40S BY WEDNESDAY AFTERNOON BEHIND THE FRONT. LOW TEMPERATURES WEDNESDAY NIGHT AND INTO THURSDAY MORNING WILL DROP INTO THE 20S FOR MOST OF THE AREA. THURSDAY THROUGH SUNDAY...HIGH PRESSURE LOCATED OVER THE ARKLATEX WILL SHIFT TO THE EAST ON THURSDAY AFTERNOON ALLOWING FOR MOSTLY CLEAR SKIES AND GRADUAL WARMING AS SOUTHERLY FLOW RETURNS. A REENFORCING COLD FRONT WILL PUSH INTO THE REGION ON FRIDAY MORNING KNOCKING TEMPERATURES BACK INTO THE MID TO UPPER 20S FOR LOWS...AND LOWER TO MID 50S FOR HIGHS. DID LEAVE MENTION OF A CHANCE FOR FLURRIES ALONG AND NORTH OF I40 AS THIS FRONT PUSHES THROUGH FRIDAY MORNING. ANOTHER COLD FRONT WILL PUSH THROUGH THE MIDSOUTH ON SATURDAY INCREASING CHANCES FOR SHOWERS ON SATURDAY EVENING AND INTO SUNDAY MORNING. CDG && .AVIATION... 06Z TAFS MVFR MARINE DECK BELOW FL020 WAS SPREADING NORTH INTO CENTRAL MS AT 0545Z. THIS DECK SHOULD ARRIVE AT MEM NEAR THE END OR AFTER THE CARGO ARRIVAL PUSH. SIMILAR TO LAST EVENING... KNQA/TMEM VAD WIND PROFILE PRODUCTS SHOWED LOW LEVEL WINDS IN EXCESS OF WHAT WAS PROGGED BY THE NAM MODEL... THUS EXPECT COMPRESSION ISSUES TO CONTINUE IN THE SHORT TERM. OTHERWISE... CONSIDERABLY WORSE CONDITIONS EXPECTED 24 HOURS FROM NOW...WITH STRONGLY FORCED CONVECTIVE LINE. THIS LINE MAY A LIMITED NUMBER OF BREAKS...ALONG WITH INDIVIDUAL CELL SEGMENTS MOVING NORTHEAST AT AROUND 60KTS. ARRIVAL AT MEM APPEARS TO BE 05Z TO 06Z...BASED OFF NAM TIMING. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 61 75 52 57 / 10 20 100 30 MKL 58 74 54 56 / 10 20 100 30 JBR 60 72 46 52 / 20 40 100 20 TUP 57 74 56 62 / 10 10 100 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 28, 2:19 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CST MON JAN 28 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 219 PM CST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS SOUTHWESTERN PORTIONS OF THE MIDSOUTH REGION...AND A SLIGHT RISK FOR SEVERE WEATHER ELSEWHERE ON TUESDAY EVENING AN INTO WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE ON TUESDAY AFTERNOON AND EVENING...SOME OF WHICH WILL BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN THE MODERATE RISK AREA. IN ADDITION...STRONG GRADIENT WINDS WILL OCCUR AHEAD AND BEHIND THE COLD FRONT. WIND ADVISORIES MAY BECOME NECESSARY TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TUESDAY AFTERNOON INTO WEDNESDAY MORNING. CDG
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.